# SDR CA980318034

- Difficulty date: March 5, 1998
- Submitted: January 19, 2001
- Operation: Air carrier
- Make and model: Boeing 727-27C
- Aircraft time: 70,277 hours
- Engine: Pwa JT8D7B
- System (JASC): 8300 · Accessory Gearboxes
- Part: Gearbox
- Condition: Failed
- Location: Nr 3 Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

(CAN) ON APPROACH THE NR 3 ENGINE DECELERATED AND STOPPED. THE AIRCRAFT LANDED WITHOUT INCIDENT. INSPECTION FOUND THE ENGINE OIL FILTERS WERE METAL CONTAMINATED. THE COMPRESSOR AND TURBINE SECTIONS SHOWED NO VISIBLE DAMAGE. THE SOURCE OF THE METAL CONTAMINATION IS BELIEVED TO BE THE ACCESSORY DRIVE SECTION.
